Hail, St. Lawrence
- When
- May 30, 12:25 PM EST
- Where
- St. Lawrence County, Madrid
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.750, -75.150
A cold upper level trough across the northeast US resulted in reports of pea size hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A cold upper level trough across the northeast US resulted in reports of pea size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at May 30, 9:15 AM EST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 1015 AM EDT MON MAY 30 2005 .SHORT TERM (REST OF TODAY)... WILL NOT BE ISSUING AN UPDATE THIS MORNING. TEMPS/CLD COVER LOOK FINE BASED ON CURRENT OBS AND VIS SAT PIC. FOR PRECIP...AREA RADAR SHOWS SHOWERS OVER NC NE VT...W/ LIGHT SCATTERED ACROSS N NY. W/ TEMPS WARMING UP NICELY JUST LIKE YESTERDAY AND BREAKS IN CLDS...EXPECTING SCENARIO CLOSE TO YESTERDAY AND SOME TS COULD FORM CLOSE TO MIDDAY SO WILL LEAVE MENTION IN CURRENT FORECAST. && .PREVIOUS DISCUSSION... (ISSUED 326 AM EDT MON MAY 30 2005) SYNOPSIS... SFC/UPR TROF TO MOVE ACRS THE FA TODAY AND TONITE. WK SFC HI PRESS TO AFFECT THE FA ON TUE THRU WED. SHORT TERM (TODAY THROUGH WEDNESDAY)... 00-02Z 13KM DEVELOPMENT RUC SHOWS TEMPS TO GET UP INTO THE M60S-M70S TODAY WITH WESTERLY SFC WINDS 5-15KTS. T1MAX TEMPS ARE IN THE M60S-L70S TODAY. FEW TWEAKS TO FIRST PERIOD TEMPS/WINDS BASED ON THIS DATA. RUC CAPES ACRS THE FA TODAY LOOK TO BE AOB 500 J/KG. RUC SHOWS MOCLDY SKIES ACRS THE FA TODAY WITH SCT CONVECTION ACRS THE FA MOSTLY THIS AFTERNOON. WK H85 CAA TO TAKE PLACE ACRS THE FA TODAY AND TONITE...WITH WK WAA ON TUE THRU WED. SOME LOW-LVL MSTR TO AFFECT THE FA THROUGHOUT THE SHORT-TERM PERIOD (MOSTLY ACRS THE NRN TIER ZONES TODAY THOUGH). LOW-LVL LAPSE RATES TO BE HI ACRS THE FA OVER THE NEXT THREE AFTERNOONS. MID-LVL LAPSE RATES TO BE HI ACRS THE FA ON WED. SOME MID-LVL MSTR TO AFFECT THE FA TODAY AND EARLY TONITE. PW VALUES ACRS THE FA LOOK TO BE 0.5-1 ACRS THE FA THROUGHOUT THE SHORT-TERM PERIOD. NAM CAPES ACRS THE FA LOOK TO BE BLW 1500 J/KG ON TUE...BLW 800 J/KG ON TUE NITE...AND BLW 1300 J/KG ON WED. BUFCAN/88D MOSAIC SHOWS A FEW LT RETURNS ACRS THE FAR NRN TIER ZONES ATTM. THE BROKEN RECORD OF WET-BULB ZERO HTS OF 6.5-7 KFT CONTINUES ACRS THE FA TODAY...SO SOME SMALL HAIL IS POSSIBLE AGAIN IN ANY MORE INTENSE CONVECTION. SPOTTER REPORTS OF MOSTLY SMALL HAIL HAVE BEEN INCREASING OVER THE LAST FEW DAYS AS WELL. ENVIRONMENT ACRS THE FA APPEARS TO BE EVEN MORE WEAKLY SHEARED TODAY THAN THE LAST FEW DAYS. EXPECTING SCT CONVECTION ACRS THE FA DURING THE DAYLIGHT HRS OF AT LEAST TODAY AND TUE...WITH MAYBE SOME MORE EVEN ON WED. WILL TAPER POPS OFF FROM CHC TO SCHC ACRS THE FA BY WED. T1MAX TEMPS ARE IN THE M-U70S ON TUE AND HAVE GONE BLW THESE VALUES BASED ON EXPECTED CLD COVER/WX THEN. T1MIN TEMPS ARE MOSTLY IN THE U40S-M50S TONITE AND ON TUE NITE. WILL OPT TO HANDLE ANY LINGERING FG ISSUES EARLY THIS MORNING WITH THE STF. LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)... NO CHANGES TO THE GOING FCST FOR NOW EXCEPT TO TRY AND BETTER MESH WITH SURROUNDING WFOS. WRK ZONES AND PRELIM ISC GRIDS AVAILABLE. ALL FINAL PRODUCTS BY 4 AM. AVIATION... MID CLOUD DECK...CEILINGS BETWEEN 8K AND 10K...TO PERSIST OVER THE AREA THROUGH ABOUT 14Z THIS MORNING...BEFORE BEGINNING TO DECREASE A BIT IN AREAL COVERAGE. POTENTIAL FOR CONVECTION WILL BE SIMILAR TO YESTERDAY WITH CUMULUS DEVELOPING LATER THIS MORNING...HOWEVER CEILINGS WILL REMAIN IN THE VFR CATEGORY. SCATTERED SHOWERS OR THUNDERSTORMS TO DEVELOP AFTER 18Z AND PERSIST THROUGH ABOUT 00Z. LOCALIZED MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE WITH ANY THUNDERSTORMS. THE POTENTIAL FOR SMALL HAIL WILL ALSO EXIST. VFR CONDITIONS ARE EXPECTED AFTER 00Z WITH SCATTERED TO BROKEN CEILINGS AT OR ABOVE 4K. NO SIGNIFICANT WINDS ARE EXPECTED...ALTHOUGH GUSTS TO 30 KNOTS NEAR ANY STRONGER SHOWERS OR STORMS WILL BE POSSIBLE. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SHORT TERM...JN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 420 AM EDT MON MAY 30 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-310825- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 420 AM EDT MON MAY 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND VERMONT. .DAY ONE...TODAY: SIMILAR TO YESTERDAY...THE POTENTIAL FOR SHOWERS OR THUNDERSTORMS WILL EXIST THIS AFTERNOON. THERE WERE A COUPLE OF REPORTS OF SMALL HAIL YESTERDAY...PEA SIZE HAIL IN PLATTSBURGH NEW YORK AND EAST BURKE VERMONT...AND THE POTENTIAL FOR SMALL HAIL WITH ANY OF THE STRONGER SHOWERS OR STORMS WILL ONCE AGAIN BE POSSIBLE. ANY SHOWERS OR STORMS SHOULD COME TO AN END AROUND SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY: CONDITIONS WILL STILL BE FAVORABLE FOR AFTERNOON SHOWERS OR THUNDERSTORMS ON TUESDAY ACROSS MUCH OF THE NORTH COUNTRY. THIS POTENTIAL WILL LIKELY EXIST ON WEDNESDAY AS WELL...BUT WITH SLIGHTLY LESSER CHANCES OF OCCURRENCE. ONE CANNOT RULE OUT THE POSSIBILITY OF SMALL HAIL ON TUESDAY WITH ANY OF THE STRONGER SHOWERS OR STORMS. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL MOVE INTO THE REGION ON THURSDAY AND PERSIST RIGHT THROUGH THE WEEKEND. THUS DRY WEATHER ALONG WITH ABOVE NORMAL TEMPERATURES CAN BE EXPECTED. THUS... HAZARDOUS WEATHER IS NOT EXPECTED DURING THE EXTENDED PERIOD. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. EVENSON
The Ft Drum radar (KTYX), 118 km away, was scanning. The volume nearest the first event began at 17:26 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449660.